Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


boosted/unboosted reyataz/truvada
Dec 24, 2005

Hello:

In relation to the last question concerning reyataz/norvir/truvada I had an additional question.

Is it at all posibble to take unboosted reyataz with truvada so as not to deal with norvir issues? For example, take a higher dose of reyataz? I am a little worried about taking the norvir as I had very bad GI issues when I took Kaletra which I am assuming was boosted with norvir. I cannot take an NNRTI. so reyataz looks like the next thing.

Thank you.

Response from Dr. Young

Thanks for your post.

Because tenofovir (Viread; part of Truvada) significantly lowers levels of atazanavir (Reyataz), the only way to safely take this combination is to include ritonavir (Norvir).

If one wants to use unboosted atazanavir (without ritonavir), you'd have to use a different nuke combo- such as AZT/3TC (Combivir) or abacavir/3TC (Epzicom). These combinations don't interact with atazanavir, allowing for such combinations.

Alternatively, you could use tenofovir or Truvada with a different protease inhibitor, such as fosamprenavir (Lexiva, Telzir), though unboosted, this is dosed twice daily. BY



Previous
regarding insemination and HIV+
Next
help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement